×

zbMATH — the first resource for mathematics

Legendre’s differential equation and its Hyers-Ulam stability. (English) Zbl 1153.34306
Summary: We solve the nonhomogeneous Legendre’s differential equation and apply this result to obtaining a partial solution to the Hyers-Ulam stability problem for the Legendre’s equation.

MSC:
34A30 Linear ordinary differential equations and systems
34D99 Stability theory for ordinary differential equations
34A40 Differential inequalities involving functions of a single real variable
PDF BibTeX XML Cite
Full Text: DOI EuDML
References:
[1] S. M. Ulam, Problems in Modern Mathematics, John Wiley & Sons, New York, NY, USA, Science edition, 1964. · Zbl 0137.24201
[2] D. H. Hyers, “On the stability of the linear functional equation,” Proceedings of the National Academy of Sciences of the United States of America, vol. 27, pp. 222-224, 1941. · Zbl 0061.26403
[3] T. M. Rassias, “On the stability of the linear mapping in Banach spaces,” Proceedings of the American Mathematical Society, vol. 72, no. 2, pp. 297-300, 1978. · Zbl 0398.47040
[4] D. H. Hyers, G. Isac, and T. M. Rassias, Stability of Functional Equations in Several Variables, vol. 34 of Progress in Nonlinear Differential Equations and Their Applications, Birkhäuser Boston, Boston, Mass, USA, 1998. · Zbl 0907.39025
[5] D. H. Hyers and T. M. Rassias, “Approximate homomorphisms,” Aequationes Mathematicae, vol. 44, no. 2-3, pp. 125-153, 1992. · Zbl 0806.47056
[6] S.-M. Jung, Hyers-Ulam-Rassias Stability of Functional Equations in Mathematical Analysis, Hadronic Press, Palm Harbor, Fla, USA, 2001. · Zbl 0980.39024
[7] J. M. Rassias, “On the Ulam stability of mixed type mappings on restricted domains,” Journal of Mathematical Analysis and Applications, vol. 276, no. 2, pp. 747-762, 2002. · Zbl 1021.39015
[8] C. Alsina and R. Ger, “On some inequalities and stability results related to the exponential function,” Journal of Inequalities and Applications, vol. 2, no. 4, pp. 373-380, 1998. · Zbl 0918.39009
[9] S.-E. Takahasi, T. Miura, and S. Miyajima, “On the Hyers-Ulam stability of the Banach space-valued differential equation y\(^{\prime}\)=\lambda y,” Bulletin of the Korean Mathematical Society, vol. 39, no. 2, pp. 309-315, 2002. · Zbl 1011.34046
[10] T. Miura, “On the Hyers-Ulam stability of a differentiable map,” Scientiae Mathematicae Japonicae, vol. 55, no. 1, pp. 17-24, 2002. · Zbl 1025.47041
[11] T. Miura, S.-M. Jung, and S.-E. Takahasi, “Hyers-Ulam-Rassias stability of the Banach space valued linear differential equations y\(^{\prime}\)=\lambda y,” Journal of the Korean Mathematical Society, vol. 41, no. 6, pp. 995-1005, 2004. · Zbl 1069.34079
[12] T. Miura, S. Miyajima, and S.-E. Takahasi, “Hyers-Ulam stability of linear differential operator with constant coefficients,” Mathematische Nachrichten, vol. 258, pp. 90-96, 2003. · Zbl 1039.34054
[13] T. Miura, S. Miyajima, and S.-E. Takahasi, “A characterization of Hyers-Ulam stability of first order linear differential operators,” Journal of Mathematical Analysis and Applications, vol. 286, no. 1, pp. 136-146, 2003. · Zbl 1045.47037
[14] S.-M. Jung, “Hyers-Ulam stability of linear differential equations of first order,” Applied Mathematics Letters, vol. 17, no. 10, pp. 1135-1140, 2004. · Zbl 1061.34039
[15] S.-M. Jung, “Hyers-Ulam stability of linear differential equations of first order II,” Applied Mathematics Letters, vol. 19, no. 9, pp. 854-858, 2006. · Zbl 1125.34328
[16] S.-M. Jung, “Hyers-Ulam stability of linear differential equations of first order III,” Journal of Mathematical Analysis and Applications, vol. 311, no. 1, pp. 139-146, 2005. · Zbl 1087.34534
[17] S.-M. Jung, “Hyers-Ulam stability of a system of first order linear differential equations with constant coefficients,” Journal of Mathematical Analysis and Applications, vol. 320, no. 2, pp. 549-561, 2006. · Zbl 1106.34032
[18] E. Kreyszig, Advanced Engineering Mathematics, John Wiley & Sons, New York, NY, USA, 4th edition, 1979. · Zbl 0517.00001
[19] S. Lang, Undergraduate Analysis, Undergraduate Texts in Mathematics, Springer, New York, NY, USA, 2nd edition, 1997. · Zbl 0962.46001
[20] M. C. Reed, Fundamental Ideas of Analysis, John Wiley & Sons, New York, NY, USA, 1998. · Zbl 0887.26001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.